MAUDE Adverse Event Report: ARTHROCARE CORP. MULTIFIX S-ULT 6.5MM KNOTLESS ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORP. MULTIFIX S-ULT 6.5MM KNOTLESS ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72290002
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after having a biceps tenodesis and rotator cuff repair involving a "multifix s-ultra (6.5mm, knotless anchor)"; the patient was experiencing weakness in his shoulder.So, when he was checked by the medical team, they saw the proximal half of the anchor was loose within the joint space.As a result, the patient went under a revision surgery, which resulted successful and the shoulder was healed with no additional anchors put in place.However, the broken distal end remained implanted in the patient joint.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h2, h6.The reported device, used in treatment, was not returned for evaluation.A relationship, if any, between the subject device and the reported event could not be determined.No product identification information was provided and thus a manufacturing and product print/specifications records review could not be conducted.A review of risk management files found that the reported failure was documented appropriately.A complaint history review concluded this was an isolate issue.A review of the instructions for use found warning and instruction statements.Without the reported product a visual and functional evaluation cannot be performed and customer¿s complaint cannot be confirmed.Clinical evaluation was completed and concluded that based on the information provided the root cause of the implant breakage cannot be determined.The multifix s-ultra knotless anchor is an implantable device; therefore, compatibility is not an issue.Since the broken distal end of the anchor is implanted in the patient¿s joint migration of the retained broken distal end is unlikely.The impact to the patient was the revision and the retained broken anchor.It was reported the revision was a success, the shoulder was healed, and no additional anchors were required.Should any additional medical information be provided, this complaint will be re-assessed.Factors that could have contributed to the reported event include: (1) potential complications accompanying such implant surgery.No containment or corrective actions are recommended at this time.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
MULTIFIX S-ULT 6.5MM KNOTLESS ANCHOR
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10819828
Report Number3006524618-2020-00977
Device Sequence Number4011578
Product Code MBI
UDI-Device Identifier00885556614211
UDI-Public00885556614211
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K153669
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72290002
Device Catalogue Number72290002
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer10/19/2020
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR